Ask the Experts- Post your questions from now until Friday

Mar 6
AFib News Blog
Ask the Experts- Post your questions from now until Friday

Posted by kristen.wadeAHA_ASA on March 6,  2017  9:30am EST

My AFib Experience community members,

 

We would like to give you the unique opportunity of posting some of your questions about atrial fibrillation for experts in the field. Submit your questions about atrial fibrillation and we will have world-renowned heart experts answer them in this forum.

 

Please post your questions as comments to this blog post. We will take questions from now through Friday night at midnight EST. Our heart experts will answer as many questions as they can and we will post the responses from the experts within a week.

 

Thank you!

Kristen, AHA and Mellanie, StopAfib.org

 
  • OkEd
    OkEd,
    76 yr old male, prostate cancer survivor, taking 5 meds daily - ( amlodipine & metoporl for HBP, flowmax, lomotil, omeprol ). Had stennosis surgery 4 Jan 2017, ( great result ) but couldn't get discharged from hosp. until BP rate good. Hosp; increased Metoporl fro 100 mg once a day to 100mg (eve) 50 mg (morning). Now BP normal 120-85, BP ranges from 80 to 100. These reading have held up for the last month. Doc says I need anticoag. I have no AFIB symptoms. WHy do I need to start another drug.( not a big fan of meds). Doc does not advise surgery fix. He said even with oblaze surgery I would still require antocoag. Really? Thanks.  Looking forward to your response.   :-)
  • Hheerink
    Hheerink,
    I had an ablation the end of september 2016. First 6 weeks had some afib attacks, since half november not any. The only annoying fact now is that since the ablation i can't lie on mij right side anymore without irregular heartbeats, pvc's, pac's or whatever, so i don't dare to sleep on the right side now. How is this possible? Sleeping on my right side was always the most relaxing way to sleep and rest.Henk, The Netherlands
  • gazzopardi
    gazzopardi,
    My qustion is this.​It is now 2 months after Catheter Ablation.Is it normal that I wake up with a heart rate of 90-100 bpm.This is every morning.​This will last from 2 -4 hours and then it goes back to 70 bpm..​During the day heart rate varies from 70 bpm - 100 bpm every day.Once in a while it goes even abve 100 bpm.Thank you
  • Kathleen
    Kathleen,
    Is it possible to control, reduce or even eliminate afib by avoiding all known triggers?
  • Katherine
    Katherine,
    I had bilateral pulmonary embolism back in August 2017. Now I have paroxysmal atrial fibrillation. Are the two related? Did the Pae predisposed me to afib?
  • Mrs. Happy Camper
    Mrs. Happy Camper,
    Female, age 55, paroxysmal atrial fibrillation (2 years), prior SVT (10 years).  Now all events controlled by meds, but zero alcohol consumption.Although every Cardiologist and PCP that I have every seen has advised me that a single glass of wine every once in a while is fine, why does my heart trigger an electrical event whenever I drink anything?  As little as one inch of alcohol triggers a 2+ hour event...originally in SVT, now in AFib.  I can't even take a sip of champagne at a wedding.Would just like to feel like a normal person every now and then
  • coop
    coop,
    75 year old male. I take 200 Mg a day of Flecainide for last 8 years and usually have one episode of AFib per year lasting from 1 to 4 hours. Although i just completed 2 years and 10 months Afib free before a 1 hour episode AFib. I don't see a lot of info about those of us with this type of profile so question is how likely is it that Flecainide will keep working for the even longer term??In my case the Afib started 25 years ago and was mostly Vagal and usually induced from cold water ,ice cream, tummy upset etc. I eventually discovered that eleminating my daily 2 glasses of red wine also was a tremendous help.Thanks
  • zippy
    zippy,
    Which variety of magnesium is the BEST to take for afib?What doses can you take without causing diarehha?Or, is magnesium like everything else - varies widely, depending upon the individual?Thank you~!Zippy
  • tennisguy7
    tennisguy7,
    questions i would be interested in.1.  Can youi exercise while you are in afib?  Is there a magical heartrate at which time you stop exercising?2.  What are the right supplements to take and in what dosages to get your heart regular.?3.  If you don't want to take heart rate or heart rhythm drugs becuase of their toxic effects what are other options available for you?4.  What about accupuncture and Chinese herbs to combat afib?5.  is there a way to stop afib when it occures e.g. dunk your head in water?6. What are the best treatment options to CURE afib?david
  • cookieis
    cookieis,
    i am a 60 year old female, was a very active hiker and yoga participant all my life, an avid walker also. in 2013 i had what i thought was a heart attack occurring, after arriving at the e.r. in waco,tx and being examined by the cardiac doctor, i was admitted with a serious event of afib,as he says.  i was put on an i.v. of amiodorone and 24 hours later was back in n.s.r. they kept me five days,sent me home with amiodorone scritp,which i couldnt take after a few days of taking it, then they put me on digoxin ,i believe thats what it was and i couldnt take it either, both meds knocked my energy and breath levels to zero. after many trial and error, my cardiologist has me on metoporol 25 twice a day and benicar hct for blood pressure. i continue to have blips of palpatations lasting anywhere from 3 beats to 10 minutes daily almost. they sent me through tons of heart tests a month ago, heart went into tachycardia on treadmill, without meds. all tests showed no abnormalties at all. then, few weeks ago, heart went into tachycardia after i had long bout of hysterical laughing, im serious...the tachycardia lasted one hour and a half,scared me so much. i watch caffeine,no alcohol,no smoke,tons of water, walk daily,practice yoga lightly...but i have gained 30 to 40 pounds in last year due to not being able to exercise enough, the reason is my breath.and that is my question....could the amiorodone cause a negative impact on my lungs, or is it my weight gain,as ive never been overweight like this. i feel like there are cobwebs in my lungs when i really try to exert myself and hike uphill or walk fast. its as if i cant breathe, like i would assume asthma may feel.or, could it be the metoporol i take or simply the way afib makes one feel? and thank you in advance for your help.
dark overlay when lightbox active